MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477); Asystole (4442)
Date of Event 12/11/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of inadvertent distal embolism.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as a possible adverse events/complications.Manufacturer reference #: (b)(4).
 
Event or Problem Description
The patient was an 82-year-old male with a history of deep vein thrombosis (dvt).The patient had an inferior vena cava (ivc) filter placed a few weeks prior.The patient had been experiencing right lower extremity pain and swelling and thrombus was found extending from the ivc filter down to the right peroneal vein.Clot was also present in the left common iliac vein (lciv).A venography confirmed the presence of thrombus below the knee in the tibio-peroneal vein up to and including the ivc filter.The patient was scheduled for thrombectomy with the inari clottriever thrombectomy system.The protrieve sheath was placed in the right intrajugular and secured with an anchor at the skin.A heparin bolus was administered.The ivc filter was then removed.Access and wire positioning were obtained without issue.The clottriever xl catheter (ctxl) was advanced, and a pass was performed in the distal ivc.This removed significant clot burden.A second pass was performed more distally which removed some additional clot.An aspiration was also performed using the protrieve sheath.As the ctxl was being prepared for another pass the patient became unresponsive and had pinpoint pupils.Upon viewing the imaging, it was noticed that the protrieve had moved back slightly and was sitting right at the cavo-atrial junction.At this point, the patient was bradycardic and hypotensive with oxygenation in the low-mid 90% range.Sedation was reversed, however, the patient remained unresponsive.An angiogram was performed of the right pulmonary artery which revealed significant thrombus in the truncus arteriosus and lower lobe branches.The patient continued to decompensate and a code was initiated and vasopressors were administered.The physician elected to perform a pulmonary embolism thrombectomy using the inari triever20.Multiple aspirations were performed, but minimal clot was removed from the left side.The physician then moved to the right side and performed several aspirations which were successful in removing significant clot.An angiogram revealed improvement in vessel patency, however, there was a lack of right ventricle contractility.Cardiopulmonary resuscitation was administered and advanced cardiovascular life support continued.Unfortunately, no palpable pulse or rhythm was regained and the patient's family decided to discontinue resuscitation efforts and the patient died.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18490212
Report Number3020347218-2024-00001
Device Sequence Number3666733
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K212392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER; PROTRIEVE SHEATH
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening;
Patient Age82 YR
Patient SexMale